Alert archive / California / Gale Warnings in 2010
Gale Warning 145, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 28, 2010, 1:55 AM PST. It took effect at Dec 28, 2010, 6:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 1:55 AM PST (09:55 UTC)
- In effect from
- Dec 28, 2010, 6:00 AM PST
- Expired
- Dec 28, 2010, 8:40 PM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
878 WHUS76 KEKA 280955 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 155 AM PST TUE DEC 28 2010 ...STRONG WINDS AND HEAVY SEAS TODAY THROUGH WED... .A TIGHTENING PRESSURE GRADIENT WILL BRING GALE FORCE SOUTH WIND TO THE REGION TODAY. A SURGE OF NORTHERLY WINDS WILL BRING NW GALES TONIGHT THROUGH WED. PZZ450-281900- /O.CAN.KEKA.GL.W.0144.000000T0000Z-101228T2300Z/ /O.NEW.KEKA.GL.W.0145.101228T1400Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 155 AM PST TUE DEC 28 2010 ...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST WEDNESDAY. * WINDS...S WITH GUSTS TO 35 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...10 FT TODAY BUILDING TO 14 FT TONIGHT AND THEN TO 18 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-281900- /O.EXT.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/ /O.CAN.KEKA.GL.A.0038.101229T1700Z-101230T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 155 AM PST TUE DEC 28 2010 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST WEDNESDAY... ...GALE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE WATCH. THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM PST WEDNESDAY. * WINDS...S WITH GUST TO 40 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...12 FT TODAY BUILDING TO 16 FT TONIGHT AND THEN TO 20 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-281900- /O.UPG.KEKA.SC.Y.0113.000000T0000Z-101230T2300Z/ /O.EXB.KEKA.GL.W.0144.101228T1800Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 155 AM PST TUE DEC 28 2010 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT PST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...S 15 KT RISING TO 25 KT WITH GUSTS TO 35 KT BY THIS AFTERNOON AND EVENING...SHIFTING TO NW WITH GUSTS TO 40 KT LATE TONIGHT THROUGH WED. * SEAS...7-9 FT TODAY BUILDING TO 10-12 FT TONIGHT AND THEN TO 16-18 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-281900- /O.UPG.KEKA.SC.Y.0113.000000T0000Z-101230T2300Z/ /O.EXB.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 155 AM PST TUE DEC 28 2010 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...S WITH GUSTS TO 40 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...11 FT TODAY BUILDING TO 17 FT TONIGHT AND THEN TO 20 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
527 WHUS76 KEKA 281657 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 857 AM PST TUE DEC 28 2010 ...GALE CONDITIONS TODAY THROUGH WED... .A TIGHTENING PRESSURE GRADIENT WILL BRING GALE FORCE SOUTH WIND TO THE REGION TODAY. A SURGE OF NORTHERLY WINDS WILL BRING NW GALES TONIGHT THROUGH WED. PZZ450-290100- /O.CON.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 857 AM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. * WINDS...S WITH GUSTS TO 35 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...10 FT TODAY BUILDING TO 14 FT TONIGHT AND THEN TO 18 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-290100- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 857 AM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. * WINDS...S WITH GUST TO 40 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...12 FT TODAY BUILDING TO 16 FT TONIGHT AND THEN TO 20 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-290100- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 857 AM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT. * WINDS...S WITH GUSTS TO 40 KT TODAY SHIFTING TO NW WITH GUSTS TO 40 KT TONIGHT THROUGH WED. * SEAS...11 FT TODAY BUILDING TO 17 FT TONIGHT AND THEN TO 20 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-290100- /O.CON.KEKA.GL.W.0144.101228T1800Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 857 AM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT. * WINDS...S 15 KT RISING TO 25 KT WITH GUSTS TO 35 KT BY THIS AFTERNOON AND EVENING...SHIFTING TO NW WITH GUSTS TO 40 KT LATE TONIGHT THROUGH WED. * SEAS...7-9 FT TODAY BUILDING TO 10-12 FT TONIGHT AND THEN TO 16-18 FT ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
582 WHUS76 KEKA 282252 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 252 PM PST TUE DEC 28 2010 ...GALE CONDITIONS TODAY THROUGH WED... .SOUTHERLY GALE CONDITIONS WILL PERSIST AHEAD OF A FRONT THAT WILL CROSS THE WATERS OVERNIGHT. NORTHERLY GALES WILL SURGE QUICKLY IN BEHIND THE FRONT AND CONTINUE INTO EARLY WED EVENING. PZZ450-290700- /O.CON.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 252 PM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. * WINDS...S WITH GUSTS TO 40 KT EARLY TONIGHT SHIFTING TO NW WITH GUSTS TO 35 KT OVERNIGHT INTO WED. * SEAS...10 TO 12 FT THIS EVENING THEN PEAKING AROUND 14 TO 16 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-290700- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 252 PM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM WEDNESDAY. * WINDS...S WITH GUSTS TO 40 KT EARLY THIS EVENING SHIFTING TO NW AND GUSTING TO 40 KT THROUGH WED. * SEAS...12 TO 14 FT THIS EVENING THEN BUILDING TO AROUND 17 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-475-290700- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 252 PM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT WEDNESDAY NIGHT. * WINDS...S WITH GUSTS TO 35 KT EARLY THIS EVENING THEN SHIFTING TO NW WITH GUSTS UP TO 40 KT OVERNIGHT INTO WED. * SEAS...AROUND 11 FT EARLY THIS EVENING THEN BUILDING TO 15 TO 17 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
279 WHUS76 KEKA 290440 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 840 PM PST TUE DEC 28 2010 ...GALE CONDITIONS TODAY THROUGH WED... .SOUTHERLY GALE CONDITIONS WILL PERSIST AHEAD OF A FRONT THAT WILL CROSS THE WATERS OVERNIGHT. NORTHERLY GALES WILL SURGE QUICKLY IN BEHIND THE FRONT AND CONTINUE INTO EARLY WED EVENING. PZZ450-291445- /O.CAN.KEKA.GL.W.0145.000000T0000Z-101230T0300Z/ /O.NEW.KEKA.SC.Y.0115.101229T0440Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 840 PM PST TUE DEC 28 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM PST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KT SHIFTING TO NW LATE TONIGHT AND CONTINUING THROUGH WED EVENING. GUSTS TO 35 KT WED. * SEAS...10 TO 12 FT THIS EVENING THEN PEAKING AROUND 14 TO 16 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-291445- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 840 PM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY. * WINDS...SW 20 TO 30 WITH GUSTS TO 35 KT EARLY THIS EVENING SHIFTING TO NW AND GUSTING TO 40 KT THROUGH WED. * SEAS...12 TO 14 FT THIS EVENING THEN BUILDING TO AROUND 17 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-475-291445- /O.CON.KEKA.GL.W.0144.000000T0000Z-101230T0800Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 840 PM PST TUE DEC 28 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST WEDNESDAY NIGHT. * WINDS...S WITH GUSTS TO 35 KT EARLY THIS EVENING THEN SHIFTING TO NW WITH GUSTS 35 TO 40 KT OVERNIGHT INTO WED. * SEAS...AROUND 11 FT EARLY THIS EVENING THEN BUILDING TO 15 TO 17 FT OVERNIGHT AND INTO WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 27, 6:12 PM PST, 7 hours 43 minutes earlier.
Area forecast discussion, Dec 27, 6:12 PM PST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 612 PM PST MON DEC 27 2010 .SYNOPSIS...MOISTURE AHEAD OF A COLD FRONT WILL BRING HEAVY RAIN AND HIGH ELEVATION SNOW TO THE REGION TONIGHT THROUGH TUESDAY NIGHT. THE FRONT WILL CROSS THE REGION WEDNESDAY MORNING...WITH SNOW LEVELS FALLING TO AS LOW AS 1000 FEET BY WEDNESDAY NIGHT. && .UPDATE...A QUICK UPDATE TO THE FORECAST INCLUDES INCREASING POPS ACROSS THE CWA FOR THE TONIGHT PERIOD...AS RAIN HAS ALREADY SPREAD INTO THE REDWOOD COAST AND NORTH COAST INTERIOR ZONES. KBHX SHOWS MODERATE RAIN OVER THE WATERS NEAR AND NORTH OF CAPE MENDOCINO...SPREADING INLAND SOUTH OF TRINIDAD. NO OTHER CHANGES WERE MADE AS FORECAST IS ON TRACK FOR SIGNIFICANT PRECIP EVENT SPREADING FROM NORTHWEST TO SOUTH AND EAST ACROSS THE CWA TONIGHT INTO TUESDAY. CILIBERTI. && .DISCUSSION...SEVERAL FORECAST ISSUES PRESENT THEMSELVES OVER THE NEXT COUPLE OF DAYS INCLUDING SNOW AMOUNTS/LEVELS...HEAVY RAINFALL AND THE POSSIBILITY OF BOTH SMALL STREAM AND MAIN STEM FLOODING. INCOMING STORM SYSTEM STILL TAKING SHAPE WELL OFFSHORE WITH AN IMPRESSIVE FEED OF TROPICAL MOISTURE EXTENDING FROM NORTHERN CALIFORNIA DOWN TO THE TROPICS SOUTH AND WEST OF THE HAWAIIAN ISLANDS. SHORT TERM MODEL SOLUTIONS HAVE PUSHED BACK THE START TIME OF STEADY RAINS...BUT MOST AREAS ALONG THE REDWOOD COAST SHOULD RECEIVE MEASURABLE RAIN BY DAYBREAK. AREAS FARTHER EAST AND SOUTH WILL FOLLOW DURING THE MORNING HOURS TUESDAY. SOUTH WINDS WILL ALSO BECOME LOCALLY GUSTY TOWARDS DAYBREAK NORTH OF TRINIDAD...WITH GUSTS UP TO 35 MPH POSSIBLE LATE TONIGHT AND EARLY TOMORROW. PRECIPITABLE WATER AXIS SETS UP RIGHT ACROSS THE FORECAST AREA TUESDAY AHEAD OF THE FRONT...WITH RAIN LIKELY TO BE LOCALLY HEAVY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY...WITH LOCALIZED AMOUNTS OF 5+ INCHES. IN COORDINATION WITH THE RFC...GENERALLY WEIGHTED QPF VALUES MORE TOWARDS THE EURO AS OPPOSED TO THE WETTER GFS...BUT THESE ARE STILL IMPRESSIVE. SMALL STREAM AND URBAN FLOODING LOOKS LIKE A GOOD POSSIBILITY...AND HEADLINES MAY BE REQUIRED. SEVERAL MAIN STEM RIVERS MAY REACH MONITOR STAGE OR POSSIBLY FLOOD STAGE TUESDAY NIGHT OR WEDNESDAY. SEE HYDROLOGY STATEMENT BELOW FOR MORE DETAILS. THE OTHER ISSUE IS SNOW. SNOWFALL AMOUNTS AT THE HIGHEST ELEVATIONS WILL UNDOUBTEDLY REACH WARNING CRITERIA...BUT PER COORDINATION WITH NEIGHBORING WFO/S AND AN ASSESSMENT OF LIKELY IMPACTS...A WINTER WEATHER ADVISORY WILL INSTEAD BE ISSUED. AS THE COLD FRONT MOVES THROUGH THE AREA LATE TUESDAY NIGHT...MUCH COLDER AIR WILL SPILL INTO THE AREA WITH SNOW LEVELS FALLING AROUND 1500 FEET DURING THE DAY WEDNESDAY. PRECIPITATION WILL CERTAINLY BE ON A DOWNWARD TREND BY THEN BUT LOW SNOW LEVELS AND THE POTENTIAL OF A COUPLE/FEW INCHES OF SNOW MAY REQUIRE EXTENSION OF THE WINTER WEATHER ADVISORY TO LOWER ELEVATIONS/OTHER ZONES. THE REMAINDER OF THE FORECAST WAS LEFT ESSENTIALLY UNCHANGED WITH THE PRECIPITATION THREAT DIMINISHING THURSDAY INTO FRIDAY. CONSIDERABLE MODEL UNCERTAINTY IN PERIODS BEYOND BASICALLY SUGGESTED A NEAR CLIMATOLOGICAL APPROACH TO POPS. BURGER && .AVIATION...CONDITIONS WILL BE DETERIORATING ACROSS THE REGION THROUGH THE EVENING HOURS WITH RAIN EXPANDING FROM NORTH TO SOUTH ALONG THE REDWOOD COASTAL AREA BY LATE EVENING. RAIN WILL BE STRATIFORM IN NATURE WITHOUT EXCESSIVELY STRONG CONVECTIVE GUSTS. WINDS AT KCEC AND KACV MAY BE GUSTY FROM TIME TO TIME OVERNIGHT. VSBYS WILL REMAIN IN THE VFR CATEGORY THROUGH THE NIGHT EXCEPT IN ISOLATED POCKETS OF HEAVIER RAIN WHERE VISIBILITIES MAY FALL TO AROUND 4 SM...HAVE INCLUDED THIS IN A TEMPO GROUP FOR CEC. THE POSSIBILITY ALSO EXISTS FOR THIS TO HAPPEN AT ACV...BUT CHANCES ARE LESS IN THIS LOCATION. CIGS MAY DROP AS LOW AS 2500 FT THROUGH THE COURSE OF THE NIGHT ALONG THE COAST...BUT SHOULD NOT DROP INTO IFR AT ALL. CONDITIONS WILL REMAIN IN VFR NEAR KUKI...AND RAINS SHOULD HOLD OFF IN MENDOCINO COUNTY UNTIL THE EARLY MORNING HOURS. MSB && .MARINE...THE PRESSURE GRADIENT WILL BE TIGHTENING THIS EVENING CAUSING INCREASING WINDS AND BUILDING SEAS. WINDS WILL REACH NEAR GALE TO GALE FORCE NORTH OF CAPE MENDOCINO AND STRONG TO NEAR GALE SOUTH OF THE CAPE WHILE SHORT PERIOD SEAS WILL BUILD IN RESPONSE TO THE INCREASED WINDS. A MODERATE NW SWELL WILL CONTINUE THROUGH TUE. A COLD FRONT WILL CROSS THE AREA TUE NIGHT AND WILL BE FOLLOWED BY A SURGE OF NORTHERLY WINDS AS HIGH PRESSURE PUSHES IN BEHIND THE FRONT. CONFIDENCE IN THE STRENGTH OF THIS SURGE IS LOW AS THE MODEL ARE NOT IN AGREEMENT AND HAVE BEEN BACKING OFF OVER THE LAST FEW MODEL RUNS. THE STRENGTH OF THE WINDS WILL BE DEPENDENT UPON HOW THE RIDGE SETS UP OVER THE AREA. 12Z MODEL RUNS TODAY ARE TAKING THE UPPER LOW/TROUGH FURTHER TO THE EAST AND ALLOWING THE RIDGE TO SET UP CLOSER TO THE COAST. IF THE RIDGE ENDS UP OVER NW CALIFORNIA, THEN WINDS WILL BE LIGHTER THAN FORECAST. HOWEVER, IF THE TROUGH DIGS INTO THE GREAT BASIN INSTEAD OF THE ROCKIES, GALES COULD BE A DISTINCT THREAT ACROSS THE WATERS. FOR NOW A GALE WATCH HAS BEEN PUT OUT TO INDICATE THE POTENTIAL THREAT, BUT CONFIDENCE IS LOW. BEYOND MIDWEEK WINDS AND SEAS WILL EASE AS THE GRADIENT RELAXES. BFG && .HYDROLOGY...AN 18 TO 24-HOUR WINDOW OF HEAVY PRECIPITATION FROM EARLY TUESDAY INTO EARLY WEDNESDAY WILL LIKELY RESULT IN SIGNIFICANT RISES ON MAIN STEM RIVERS. BY LATE TUESDAY NIGHT INTO WEDNESDAY...HYDROGRAPHS SUGGEST RIVERS CRESTING AT OR ABOVE MONITOR STAGE FOR THE SMITH RIVER AT DR. FINE BRIDGE...THE EEL RIVER AT FERNBRIDGE...AND THE RUSSIAN RIVER AT HOPLAND. ADDITIONALLY...THE LATEST DATA SUGGEST THE NAVARRO RIVER AT NAVARRO POSSIBLY EXCEEDING FLOOD STATE LATE TUESDAY NIGHT. WE CONSIDERED ISSUING A FLOOD WATCH FOR THE NAVARRO...BUT TIMING IS JUST OUTSIDE THE 36-HOUR WINDOW AND THE PROJECTED CREST AT THIS TIME IS JUST ONE FOOT ABOVE FLOOD STAGE. THE NEXT SET OF MODEL RUNS WILL FURTHER HELP PIN DOWN TIMING AND ACTUAL STAGE...BUT WE ELECTED TO ISSUE A FLOOD POTENTIAL OUTLOOK TO HIGHLIGHT THE EXPECTED RAPID RISES ON ALL MAIN STEM RIVERS. ANOTHER...POSSIBLY GREATER IMPACT EVENT...WILL BE URBAN AND SMALL STREAM FLOODING. THIS IS A HIGH LIKELIHOOD GIVEN PROJECTED RAIN RATES AND WILL BE FURTHER MONITORED AS THE PRECIPITATION EVENT EVOLVES. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... CA...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 4000 FEET CAZ004. NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ450-470. GALE WARNING FROM 9 PM THIS EVENING TO 3 PM PST TUESDAY PZZ450-470. GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT PZZ470-475. SMALL CRAFT ADVISORY UNTIL 6 PM PST TUESDAY PZZ455. SMALL CRAFT ADVISORY UNTIL 3 PM PST THURSDAY PZZ475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 27, 4:32 PM PST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 432 PM PST MON DEC 27 2010 CAZ001>003-076-281630- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 432 PM PST MON DEC 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A CHANCE OF SHOWERS WILL CONTINUE THIS EVENING. RAIN WILL BEGIN IN THE NORTH TONIGHT WITH SNOW LEVELS RISING TO NEAR 4000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RAIN WILL SPREAD TO ALL AREAS TUESDAY WITH MODERATE TO HEAVY RAIN AT TIMES THROUGH THE AFTERNOON AND EVENING. URBAN AND SMALL STREAM FLOODING IS POSSIBLE...ESPECIALLY OVER MENDOCINO COUNTY WHERE THE HEAVIEST RAINFALL IS EXPECTED. VERY COLD AIR WILL MOVE INTO THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY AND SNOW LEVELS MAY FALL TO AS LOW AS 1000 FEET. EXPECT DECREASING RAIN AND SNOW SHOWERS THURSDAY WITH THE NEXT STORM SYSTEM ARRIVING NEW YEARS EVE AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-281630- UPPER TRINITY RIVER- 432 PM PST MON DEC 27 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 4 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. SCATTERED RAIN OR SNOW SHOWERS WILL AFFECT THE AREA WITH SNOW LEVEL RISING TO NEAR 4000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. HEAVY SNOW IS EXPECTED ABOVE 4000 FEET THROUGH TUESDAY EVENING. SNOW LEVEL WILL FALL ABRUPTLY TUESDAY NIGHT WITH ACCUMULATING SNOW DOWN TO 1000 FEET LATE TUESDAY NIGHT AND WEDNESDAY. DECREASING RAIN AND SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY WITH THE NEXT STORM SYSTEM ARRIVING NEW YEARS EVEN AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:17 AM PST | Areal Flood Advisory | EKA | Del Norte, Humboldt, Mendocino, Trinity | 24 hr |
| Dec 28, 9:55 AM PST | River Flood Watch | EKA | Mendocino | 30 hr |
| Dec 28, 9:55 AM PST | River Flood Watch | EKA | Mendocino | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.